Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 65, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jul 14, 2012, 5:34 AM CDT for Harris County, Montgomery County, Texas. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2012, 5:34 AM CDT (10:34 UTC)
- Expired
- Jul 15, 2012, 7:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 76 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cypress Creek near Westfield (WFDT2). The gauge peaked at 83.04 ft at Jul 14, 2012, 10:00 AM CDT.
- Action stage
- 82.5 ft
- Minor stage
- 85.5 ft
- Moderate stage
- 88 ft
- Major stage
- 90 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08069000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
846 WGUS44 KHGX 141034 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 534 AM CDT SAT JUL 14 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... CYPRESS CREEK NEAR WESTFIELD AFFECTING HARRIS AND MONTGOMERY COUNTIES AFFECTING THE FOLLOWING COUNTIES IN TEXAS...HARRIS...MONTGOMERY FOR THE CYPRESS CREEK, AT WESTFIELD, MINOR FLOODING IS OCCURING AND IS EXPECTED TO CONTINUE. HEAVY RAINS FROM THE PAST FEW DAYS HAS CAUSED SIGNIFICANT RISES ALONG THE RIVER. A SECONDARY RISE IS EXPCETED TODAY CAUSING THE RIVER TO RISE ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW DAYS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC201-339-142234- /O.NEW.KHGX.FL.W.0065.120714T1034Z-120715T1730Z/ /WFDT2.1.ER.120714T0912Z.120714T1800Z.120715T0530Z.NO/ 534 AM CDT SAT JUL 14 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE CYPRESS CREEK NEAR WESTFIELD. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 0516 AM SATURDAY THE STAGE WAS 22.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW. * AT 24.0 FEET...85 FEET MSL...MODERATE LOWLAND FLOODING BEGINS. $$
1 follow-up statement
430
WGUS84 KHGX 141532
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
1032 AM CDT SAT JUL 14 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE CYPRESS CREEK...LUCE BAYOU...SPRING CREEK...WEST FORK SAN JACINTO.
THE RIVER FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH MAYDE CREEK...SAN BERNARD
RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC201-151532-
/O.EXT.KHGX.FL.W.0056.000000T0000Z-120717T0600Z/
/CCGT2.3.ER.120712T1122Z.120713T1745Z.120717T0000Z.NR/
1032 AM CDT SAT JUL 14 2012
...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES
FOR
THE CYPRESS CREEK AT GRANT ROAD
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM SATURDAY THE STAGE WAS 44.8 FEET
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.7 FEET
* FORECAST...THE RIVER IS FALLING NOW BUT WILL SLOWER THAN ANTICIPATED DUE
TO WATER COMING IN FROM UPSTREAM. THE RIVER SHOULD REMAIN AT MAJOR
FLOODING LEVELS FOR THE NEXT 36 HOURS.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
CYPRESS CREEK
GRANT ROAD 37 44.8 SAT 10 AM 42.1 38.0 33.9 27.7
$$
TXC201-339-151200-
/O.EXT.KHGX.FL.W.0065.000000T0000Z-120715T1200Z/
/WFDT2.1.ER.120714T0912Z.120714T1416Z.120715T0000Z.NO/
1032 AM CDT SAT JUL 14 2012
THE FLOOD WARNING CONTINUES FOR
THE CYPRESS CREEK NEAR WESTFIELD
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM SATURDAY THE STAGE WAS 22.2 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET
* FORECAST...THE RIVER IS CRESTING NOW DUE TO A SECONDARY RISE FROM WATER
UPSTREAM. THE RIVER SHOULD HAVE A BROAD CREST JUST ABOVE FLOOD STAGE
THROUGH THIS AFTERNOON BEFORE FALLING BACK BELOW BANKFULL STAGE.
* AT 22.0 FEET...83 FEET MSL...MINOR LOWLAND FLOODING BEGINS.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
CYPRESS CREEK
WESTFIELD 22 22.2 SAT 10 AM 20.4 14.5 7.0 4.9
$$
TXC201-339-151531-
/O.EXT.KHGX.FL.W.0060.000000T0000Z-120717T0815Z/
/HMMT2.2.ER.120713T0320Z.120715T0300Z.120716T2015Z.UU/
1032 AM CDT SAT JUL 14 2012
...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES
FOR
THE WEST FORK SAN JACINTO IN HUMBLE
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0945 AM SATURDAY THE STAGE WAS 21.4 FEET
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET
* FORECAST...MODERATE TO MAJOR FLOOD LEVELS ARE EXPECTED DUE TO RELEASES AT
LAKE HOUSTON.
* AT 22.0 FEET...52.5 FEET MSL...MAJOR LOWLAND FLOODING BEGINS AS HOMES ON LAKE
LANE WEST AND SOUTHSHORE DRIVE IN THE BELLEAU WOODS SUBDIVISION BEGIN
FLOODING. ROADS INTO THE TREASURE COVE SUBDIVISION ARE INUNDATED AND HOMES
ALONG AQUA VISTA DRIVE THREATENED. WATER IS IN MANY HOME ON LAKE POINT DRIVE
IN THE NORTHSHORE SUBDIVISION.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
WEST FORK SAN JACINTO RIVER
HUMBLE 19 21.4 SAT 10 AM 21.6 19.8 17.9 16.8
$$
TXC201-339-151531-
/O.EXT.KHGX.FL.W.0059.000000T0000Z-120715T1610Z/
/SPNT2.2.ER.120712T2157Z.120714T0830Z.120715T0410Z.NO/
1032 AM CDT SAT JUL 14 2012
...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR
THE SPRING CREEK NEAR SPRING
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0945 AM SATURDAY THE STAGE WAS 26.0 FEET
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET
* FORECAST...THE RIVER CRESTED JUST BELOW FLOOD STAGE OVERNIGHT AND
HAS BEGUN TO RECEDE. MODERATE FLOOD LEVELS ARE EXPECTED TO PERSIST
FOR MOST OF THE DAY BEFORE FALLING INTO MINOR LEVELS THIS EVENING.
* AT 27.0 FEET...99.6 FEET MSL...MAJOR LOWLAND FLOODING BEGINS AS WATER ENTERS
HOMES NEAR THE CONFLUENCE OF SPRING AND CYPRESS CREEKS.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
SPRING CREEK
SPRING 21 26.0 SAT 10 AM 15.1 8.0 4.9 3.4
$$
TXC201-291-151531-
/O.NEW.KHGX.FL.W.0066.120714T1532Z-120716T2100Z/
/HFFT2.1.ER.120714T1327Z.120715T0000Z.120716T0900Z.NO/
1032 AM CDT SAT JUL 14 2012
* AT 0915 AM SATURDAY THE STAGE WAS 22.2 FEET
* FLOOD STAGE IS 22.0 FEET
* FORECAST...THE RIVER IS EXPECTED TO CREST AROUND 23 FEET THIS AFTERNOON
THROUGH THIS EVENING. FLOOD STAGE IS EXPECTED TO CONTINUE THROUGH THE
WEEKEND.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
LUCE BAYOU
HUFFMAN 22 22.2 SAT 09 AM 22.7 21.7 19.2 16.3
$$
TXC201-141602-
/O.CAN.KHGX.FL.W.0064.000000T0000Z-120714T1532Z/
/SMAT2.1.ER.120713T1601Z.120713T1715Z.120714T0145Z.UU/
1032 AM CDT SAT JUL 14 2012
THE FLOOD WARNING IS CANCELLED FOR
THE SOUTH MAYDE CREEK NEAR ADDICKS
* AT 1005 AM SATURDAY THE STAGE WAS 104.9 FEET
* FLOOD STAGE IS 107.0 FEET
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
ADDICKS RESERVOIR
ADDICKS 107 104.9 SAT 10 AM
$$
TXC039-141602-
/O.CAN.KHGX.FL.W.0063.000000T0000Z-120714T1532Z/
/SWYT2.1.ER.120713T0838Z.120713T1300Z.120713T1802Z.NO/
1032 AM CDT SAT JUL 14 2012
THE FLOOD WARNING IS CANCELLED FOR
THE SAN BERNARD RIVER NEAR SWEENY
* AT 0800 AM SATURDAY THE STAGE WAS 12.5 FEET
* FELL BELOW FLOOD STAGE AT 13:02 PM FRIDAY.
* FLOOD STAGE IS 16.0 FEET
* FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE BUT IS EXPECTED TO
REMAIN ABOVE BANKFULL STAGE INTO EARLY NEXT WEEK.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
SAN BERNARD RIVER
SWEENY 16 12.5 SAT 08 AM 12.6 12.6 12.6 12.6
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 14, 4:13 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 14, 4:13 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 413 AM CDT SAT JUL 14 2012 .DISCUSSION... RADAR IS FAIRLY QUIET THIS MORNING BUT AM EXPECTING SHRA/TSRA TO INCREASE IN COVERAGE TOWARD DAYBREAK. AT 850 MB...A WEAK AREA OF LOW PRESSURE WAS NOTED OVER EAST CENTRAL LOUISIANA AND THIS POSITION IS MUCH FURTHER EAST THAN THE PAST FEW MORNINGS. A WEAK TROUGH AXIS EXTENDS SOUTH INTO THE NORTHERN GULF OF MEXICO. 850 MB DEW PTS HAVE DROPPED TO 12-14C BUT PW VALUES REMAIN FAIRLY HIGH BETWEEN 1.9 AND 2.0 INCHES. AT 250 MB...AN UPPER LEVEL RIDGE WAS LOCATED OVER THE FOUR CORNERS WITH A SECOND RIDGE OVER GEORGIA. BETWEEN THE TWO RIDGES IS CYCLONIC SHEAR AXIS THAT EXTENDS FROM SOUTHERN ILLINOIS TO TEXARKANA TO CORPUS CHRISTI. SOUTHEAST TEXAS WILL LIE TO THE EAST OF THIS FEATURE TODAY SO AM EXPECTING SCATTERED SHRA/TSRA. MOISTURE LEVELS ARE STILL RATHER HIGH AND STORM MOTION IS SLOW SO ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. THAT SAID...FEEL THE THE HEAVY RAIN THREAT IS LESS THAN THE PAST FEW DAYS AND ATTM DO NOT FEEL A FLOOD WATCH IS WARRANTED. THE RAP MODEL IS AGGRESSIVE WITH RAIN CHANCES THIS MORNING WHILE OTHER SHORT TERM MODELS ARE MORE BENIGN. THE UPPER LEVEL SHEAR AXIS WILL SLOWLY SHIFT WEST ON SUNDAY. THE NAM AND ECMWF CONTINUE TO DEVELOP A WEAK 500 MB LOW OR INVERTED TROUGH. THIS WILL KEEP SOUTHEAST TEXAS IN A FAVORABLE POSITION FOR ADDITIONAL PCPN. WILL LEAN TOWARD A NAM/ECMWF BLEND FOR SUNDAY. MON-WED LOOK TO BE FAIRLY TYPICAL FOR SOUTHEAST TEXAS WITH MAX TEMPS IN THE LOW TO MID 90S AND SHRA/TSRA DEVELOPING ALONG THE SEA BREEZE. WILL CONTINUE TO 20/30 POPS FOR THE PERIOD. UPPER LEVEL RIDGING WILL TRY TO BUILD BACK INTO SOUTHEAST TEXAS LATER NEXT WEEK SO WILL TREND THE SECOND HALF OF NEXT WEEK WARMER AND DRIER. 43 && .AVIATION... CENTRAL AND NORTHERN TAF SITES WILL HAVE MOSTLY MVFR CIGS THIS AM WHILE VFR CONDITIONS WILL PREVAIL CLOSER TO THE COAST. IFR CIGS IS ALSO POSSIBLE ESPECIALLY AT KCXO WITH SOME MVFR VSBY POSSIBLE. EXPECT CONDITIONS TO BECOME MOSTLY VFR AFTER 16Z. RAINSHOWERS AND SOME WIDELY SCATTERED THUNDERSTORMS WILL BEGIN TO DEVELOP AFTER 14Z AND INCREASE IN COVERAGE AFTER 18Z WITH MVFR CIGS AND VSBY POSSIBLE IN AND NEAR PCPN ALONG WITH SOME GUSTY WINDS. EXPECT PCPN TO DIMINISH AROUND 00Z WITH MVFR CIGS RETURNING TO MOST TAF SITES AFTER 06Z. 34 && .MARINE... NO SIGNIFICANT CHANGES TO CURRENT FCST TRENDS. A WEAK SURFACE TROUGH WILL KEEP LIGHT WINDS IN PLACE THROUGH THE WEEKEND. THE LINGERING UPPER LEVEL TROF WILL ALSO KEEP SCATTERED STORMS IN THE FCST THROUGH THE WEEKEND. BRIEF GUSTY WINDS/ELEVATED SEAS ARE POSSIBLE IN AND NEAR THE STRONGER STORMS. 34 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 91 73 90 73 92 / 40 20 50 20 30 HOUSTON (IAH) 90 74 89 74 91 / 50 20 50 20 30 GALVESTON (GLS) 88 80 88 82 90 / 50 30 50 30 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43
Hazardous weather outlook, Jul 14, 4:47 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 447 AM CDT SAT JUL 14 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 447 AM CDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED BOTH SATURDAY AND SUNDAY AS A WEAK UPPER LEVEL DISTURBANCE DRIFTS BACK ACROSS THE REGION. WITH THE GROUND ALREADY SATURATED A THREAT FOR LOCALIZED FLOODING WILL EXIST WHERE THE HEAVIEST ACTIVITY DEVELOPS .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN CHANCES WILL DECREASE BY EARLY NEXT WEEK BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGHOUT THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE WEEKEND IF HEAVY RAINFALL DEVELOPS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:32 AM CDT | River Flood Warning | HGX | Harris, Liberty | 47 hr |
| Jul 14, 2:09 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 22 hr |
| Jul 14, 4:25 PM CDT | Special Weather Statement | HGX | Waller | 50 min |
| Jul 14, 5:11 PM CDT | Special Weather Statement | HGX | Brazos | 49 min |
| Jul 14, 5:43 PM CDT | Special Weather Statement | HGX | Austin | 47 min |
| Jul 14, 6:07 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado | 53 min |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.